I am the nanny during the week and came in to work Monday morning and learned that the three week old infant was being given a tiny dose of one quarter teaspoon of adult kaopectate. I don't know how often or how many times as the weekend nanny doesn't speak English. I am concerned.
7 Nov 2011
No it is not ok! At three weeks the baby is far too little. The baby should be seen by a doctor if the parents feel there is problem.
This is from http://www.drugs.com/cons/kaopectate.html
"... This medicine should not be used in children younger than 12 years of age. The fluid loss caused by diarrhea may result in a severe condition. In older children with diarrhea, medicine for diarrhea may be used, but it is also very important that a sufficient amount of liquids be given to replace the fluid lost by the body. If you have any questions about this, check with your health care professional.
Also, children are usually more sensitive to the effects of salicylates, especially if they have a fever or have lost large amounts of body fluid because of vomiting, diarrhea, or sweating.
The bismuth in this medicine may cause severe constipation in children.
In addition, do not use this medicine to treat nausea or vomiting in children or teenagers who have or are recovering from the flu or chickenpox. If nausea or vomiting is present, check with the child's doctor immediately because this could be an early sign of Reye's syndrome."
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Our dental office prescribes a Kaopectate/Benadryl mixture for the relief of mouth ulcers.
1 answer • 17 Aug 2009
0.5ml of the HepA vacine (pediatric dose). Should I get another 0.5ml to comprise the full 1ml adult dose in 1 week when i can get back to clinic?? I ...
1 answer • 12 Sep 2009
My infant has been spitting up a lot (has a touch of a bug) so the Pediatrician recommended we give him 2 ounces of Pedialyte, wait 2 hours, and give ...
2 answers • 4 Nov 2012
A friend of mine is adamant that Kaopectate can safely and effectively be given to children to induce vomiting. I can not find any information on the ...
2 answers • 13 Jan 2014
As in what are some side effects or disabilities that an infant face when intake of medications.
1 answer • 15 Jun 2014